Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 10, 2001, 11:43 AM EST for Jackson County, Indiana. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 11:43 AM EST (16:43 UTC)
- Expired
- Apr 10, 2001, 12:15 PM EST
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 11:50 AM EST | Hail 0.75 | Medora, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 101643 SVRIND INC071-101715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1143 AM EST TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTH CENTRAL INDIANA THIS INCLUDES THE CITY OF SEYMOUR * UNTIL 1215 PM EST * AT 1139 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF MEDORA...OR ABOUT 13 MILES SOUTHEAST OF BEDFORD...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEDORA AT 1150 AM EST BROWNSTOWN AT 1210 PM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. HAIL UP TO 2 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3899 8628 3877 8630 3877 8581 3901 8581 KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:00 AM EST, 8 hours 43 minutes earlier.
Area forecast discussion, Apr 10, 3:00 AM EST, 8 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 AM EST TUE APR 10 2001 FOCUS THIS MORNING IS ON TEMPS AND CHCS OF TSRA THRU 48 HRS. CURRENTLY CONVECTION TAKING PLACE OVER NORTHERN HALF OF CWA. STORMS IN CNRTL ILL SEEM TO BE HOLDING TOGHTHER AND WILL RMN IN UNSTABLE AMS AS THEY MOVE INTO INDIANA. MODELS IN GENERAL AGREEMENT AND DO NOT PARTICULARLY FAVOR ONE OVER THE OTHER SO WILL USE A BLEND. H5 TROF OVR CA WL MAKE ITS WAY E/NE TOWARD INDIANA THRU THE NEXT 48 HRS. SFC LOW PRES WL MV FM THE PANHANDLE OF TX TO IA THRU 48 HRS. CNTRL INDIANA WL RMN DIVIDED BY WMFNTL BOUNDARY THRU THE PD UNTIL SFC LOW MAKES ITS WAY NE AND DRAGS A CDFNT THRU LATER THIS WEEK. AREA STILL REMAINS UNDER WARM SW FLOW ALOFT AND AT THE SFC. 700MB TEMPS ARE IN THE SINGLE DIGITS SO NO CAP IN PLACE TO IMPEDE CONVECTION LATER THIS AFTERNOON. WITH BOUNDARY IN PLACE AND SUFFICIENT INSTABILITY CANT RULE OUT CONVECTION TODAY. LOTS OF ENVIRN SHEAR AVAILABLE...BOTH SPEED AND DIRECTIONAL...SO SVR WX IS STILL A POSSIBILITY THIS AFTN INTO TONIGHT. TEMPS WILL REMAIN ABV NORMAL TODAY. WILL GO WITH PERSISTANCE AND BUMP GUIDANCE TEMPS UP. .IND...NONE. SALLY
In the hours before
Special weather statement, Apr 10, 10:36 AM EST, 1 hour 7 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-101730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1036 AM EST TUE APR 10 2001 A LARGE AREA OF SHOWERS AND THUNDERSTORMS WAS OVER WESTERN AND NORTH CENTRAL INDIANA AT 1035 AM EST. THE PRECIPITATION AREA WAS MOVING TO THE EAST AT 30 MPH AND WILL MOVE ACROSS LOCATIONS IN CENTRAL INDIANA BY 1100 AM EST. RAINFALL AMOUNTS FROM ONE QUARTER TO ONE HALF INCH CAN BE EXPECTED AT MOST LOCATIONS BY 1230 PM EST. STRONG TO SEVERE THUNDERSTORMS WERE OVER SOUTHWEST INDIANA AT 1035 AM EST WITH MOVEMENT TO THE EAST AT 35 MPH. SOME CITIES THAT MAY HAVE STRONG THUNDERSTORMS BETWEEN 1045 AM EST AND 1130 AM EST ARE SHOALS... BLOOMINGTON AND BEDFORD. RAINFALL AMOUNTS UP TO ONE HALF INCH CAN BE EXPECTED ALONG WITH POSSIBLE LARGE HAIL. RPG
Local storm report, Apr 10, 10:40 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1032 AM ELNORA IN 1.25 INCH HAIL
04/10/01 DAVIESS REPORTED BY STORM
SPOTTER. EVENT DURATION
5 MINUTES.
<Local storm report, Apr 10, 10:54 AM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1054 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1047 AM CRANE IN 1.75 INCH HAIL
04/10/01 MARTIN REPORTED BY STORM
SPOTTER.Local storm report, Apr 10, 11:16 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1116 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1109 AM 10 MILES WEST OF BEDFORD IN 1.75 INCH HAIL
04/10/01 LAWRENCE REPORTED BY PUBLIC.Local storm report, Apr 10, 11:29 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1129 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM OWENSBURG IN .75 INCH HAIL
04/10/01 GREENE REPORTED BY PUBLIC.
1115 AM BEDFORD IN .75 INCH HAIL
04/10/01 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 10, 11:43 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 AM EST TUE APR 10 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1108 AM BEDFORD IN 2 INCH HAIL
04/10/01 LAWRENCE REPORTED BY PUBLIC.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:54 PM EST | Severe Thunderstorm Warning | IND | Randolph | 51 min |
| Apr 9, 7:59 PM EST | Severe Thunderstorm Warning | IND | Delaware | 46 min |
| Apr 9, 8:34 PM EST | Severe Thunderstorm Warning | IND | Randolph | 26 min |
| Apr 9, 11:35 PM EST | Severe Thunderstorm Warning | IND | Carroll | 25 min |
| Apr 10, 12:10 AM EST | Severe Thunderstorm Warning | IND | Clinton | 35 min |
| Apr 10, 12:27 AM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 48 min |
| Apr 10, 12:48 AM EST | Severe Thunderstorm Warning | IND | Howard | 42 min |
| Apr 10, 1:00 AM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton | 45 min |
| Apr 10, 1:26 AM EST | Severe Thunderstorm Warning | IND | Hamilton | 19 min |
| Apr 10, 1:45 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 45 min |
| Apr 10, 9:28 AM EST | Severe Thunderstorm Warning | IND | Knox, Sullivan | 62 min |
| Apr 10, 10:09 AM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox | 36 min |
| Apr 10, 10:39 AM EST | Severe Thunderstorm Warning | IND | Greene, Martin | 36 min |
| Apr 10, 10:48 AM EST | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| Apr 10, 11:12 AM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 33 min |
| Apr 10, 3:27 PM EST | Severe Thunderstorm Warning | IND | Sullivan | 33 min |
| Apr 10, 3:49 PM EST | Severe Thunderstorm Warning | IND | Greene | 41 min |
| Apr 10, 5:26 PM EST | Tornado Warning | IND | Lawrence | 19 min |
| Apr 10, 5:45 PM EST | Severe Thunderstorm Warning | IND | Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.